Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 9, 2016, 4:15 PM CDT for Simpson County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2016, 4:15 PM CDT (21:15 UTC)
- Expired
- Aug 9, 2016, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 48 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WWUS84 KJAN 092115
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT TUE AUG 9 2016
MSZ049-055-092200-
SIMPSON MS-RANKIN MS-
415 PM CDT TUE AUG 9 2016
...GUSTY WINDS WILL AFFECT SOUTH CENTRAL RANKIN AND SIMPSON
COUNTIES UNTIL 500 PM CDT...
AT 413 PM CDT...METEOROLOGISTS WERE TRACKING AN OUTFLOW BOUNDARY
ALONG A LINE EXTENDING FROM NEAR STAR TO NEAR HARRISVILLE TO NEAR
PINOLA. MOVEMENT WAS SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS PASSAGE OF THIS
BOUNDARY.
GUSTY WINDS WILL AFFECT...
PINOLA AND HARRISVILLE AROUND 430 PM CDT.
SHIVERS AROUND 445 PM CDT.
UNION AROUND 450 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BRAXTON AND D'LO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3177 9013 3177 9011 3179 9011 3179 9014
3180 9015 3183 9013 3184 9016 3186 9013
3189 9014 3191 9017 3193 9017 3194 9020
3195 9019 3196 9020 3212 9008 3201 8981
3177 8988 3175 9012
TIME...MOT...LOC 2113Z 017DEG 17KT 3205 9005 3199 9000 3195 8996
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:43 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 9, 10:43 AM CDT, 5 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1043 AM CDT TUE AUG 9 2016 .UPDATE...A moist airmass continues to be in place over the region. The 12Z KJAN sounding indicated a rather soupy 2.28 inch PW airmass over the area. This will combine with the slow moving low pressure system across the northern Gulf in producing additional showers and thunderstorms across mainly southeast and eastern areas of the region today. This will lead to some limited potential for flooding in these locales that have already seen rainfall over the last day or so. Elsewhere, a somewhat marginal limited heat risk will exist across the west today as these locations will most likely be free from any rainfall. Dewpoints in the mid 70s will combine with temperatures in the lower to mid 90s to produce heat indices near 105 degrees. The going forecast appears in decent shape and only adjustments to account for current trends were needed. /28/ && .AVIATION...Morning restricted conditions are improving and look for VFR conditions to exist by 17-18z. The focus will then shift to scatter showers/storms for the afternoon hours, mainly for the eastern half. Primary time for this will be between 19-23z. Much of the tonight period will be quiet, but there looks to be a transition to some MVFR/IFR ceilings after 09z and lingering until 15-16z on Wed. /CME/ && .PREV DISCUSSION... /issued 453 AM CDT TUE AUG 9 2016/ SHORT TERM...Today through Wednesday...The focus through the rest of this week will be the potential for heavy rainfall. Abundant atmospheric moisture associated with a slow moving low pressure system along the Gulf Coast will slowly push towards the ArkLaMiss as the low wobbles this direction. The PWAT values from last night's 00Z soundings were 2.04 inches at KJAN and near 2.3 inches at both KLIX and KBMX. These are above the 90th percentile for all 3 sites, though values could increase closer to seasonal maxima (2.5 inches) as the tropical air mass moves overhead. With such a rich moisture supply and added mid-level support from the low pressure system, there will be a Limited Risk for flooding today and tomorrow. The greatest atmospheric moisture (and highest POPs and greatest flooding potential) will be focused across eastern and southeastern Mississippi both today and tomorrow. See the latest graphical and text Hazardous Weather Outlook products for the limited threat areas. Areas to the west of this heavy rainfall potential (generally the Delta region) will still have a Limited Risk for dangerous heat today and tomorrow. High humidity and max temperatures near 95 degrees will combine to produce maximum heat index values near 105 degrees both days. Humid conditions around the area will also be supportive of patchy fog across Eastern Mississippi this morning and more of the ArkLaMiss area tonight/tomorrow morning. /NF/ LONG TERM...Thursday through Monday...Confidence is increasing in heavy rain potential across much of our CWA Thursday through Saturday as the upper level low will combine with an abnormally moist air mass to result in multiple days of widespread rainfall. Models continue to suggest that PWATs will increase to between 2.30 and 2.50 inches Thursday and continue over our region through Monday. Highest PWATS of the year typically occur in August for our region but a PWAT of 2.30-2.50 inches is close to the average daily maximum each day this week. There remains this morning a difference on the location of the upper level low Thursday but consensus is similar to last night's run and places it near the MS/LA Gulf coast Thursday morning before shifting west and weakening Saturday. Heaviest rainfall is expected to occur during the heat of the day and initially over our southeast zones Thursday. The focus for heaviest rain is expected to shift more over our central portions Friday and Saturday. Model run accumulations still suggest three to five inches possible over much of our CWA through Saturday. Considering the expected antecedent conditions leading up to this period of rainfall, flash flooding and river flooding will be of concern. Wl mention a limited threat in the HWO for now. By Sunday mid level ridging and surface ridging will be nosing west along the Gulf coast states while a shortwave trough moves over the central CONUS. This shortwave will shift east by Monday and leave stranded a weak cold front that looks to stall north of our area. Wl still have the very moist air mass in place that will support diurnally driven rain chances Sunday and Monday but the focus for additional heavy rain looks to be just north of our CWA closer to the front. The moist air mass will contribute to warmer than normal overnight low temperatures through the period but rain chances and associated cloud cover should hold afternoon highs at or below normal each day. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 93 76 90 75 / 49 19 58 35 Meridian 90 76 91 75 / 70 32 65 48 Vicksburg 95 76 94 75 / 24 9 54 29 Hattiesburg 90 76 89 74 / 70 34 66 60 Natchez 95 75 92 75 / 36 12 60 40 Greenville 95 76 94 76 / 13 3 40 21 Greenwood 94 75 92 75 / 24 6 47 24 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 9, 2:35 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 235 PM CDT TUE AUG 9 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-101945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- 235 PM CDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...WEDNESDAY HOT AND HUMID CONDITIONS WILL AGAIN OCCUR ACROSS THE WESTERN AREAS. EXPECT HEAT INDICES TO PEAK NEAR 105 DEGREES DURING THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY CONFIDENCE IS INCREASING FOR A HEAVY RAINFALL EVENT DURING THE THURSDAY THROUGH SUNDAY TIME PERIOD. CENTRAL AND SOUTHERN AREAS COULD SEE 5 TO 8 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS DURING THIS TIME. OTHER LOCATIONS MAY SEE 2 TO 4 INCHES OF RAIN. IMPACTS WOULD BE FROM FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ028>033-037>039-043>046-048>066-072>074-101945- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 235 PM CDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY CONFIDENCE IS INCREASING FOR A HEAVY RAINFALL EVENT DURING THE THURSDAY THROUGH SUNDAY TIME PERIOD. CENTRAL AND SOUTHERN AREAS COULD SEE 5 TO 8 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS DURING THIS TIME. OTHER LOCATIONS MAY SEE 2 TO 4 INCHES OF RAIN. IMPACTS WOULD BE FROM FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. CME && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 9, 4:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT TUE AUG 9 2016
MSZ049-055-092200-
SIMPSON MS-RANKIN MS-
415 PM CDT TUE AUG 9 2016
...GUSTY WINDS WILL AFFECT SOUTH CENTRAL RANKIN AND SIMPSON
COUNTIES UNTIL 500 PM CDT...
AT 413 PM CDT...METEOROLOGISTS WERE TRACKING AN OUTFLOW BOUNDARY
ALONG A LINE EXTENDING FROM NEAR STAR TO NEAR HARRISVILLE TO NEAR
PINOLA. MOVEMENT WAS SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS PASSAGE OF THIS
BOUNDARY.
GUSTY WINDS WILL AFFECT...
PINOLA AND HARRISVILLE AROUND 430 PM CDT.
SHIVERS AROUND 445 PM CDT.
UNION AROUND 450 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BRAXTON AND D'LO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3177 9013 3177 9011 3179 9011 3179 9014
3180 9015 3183 9013 3184 9016 3186 9013
3189 9014 3191 9017 3193 9017 3194 9020
3195 9019 3196 9020 3212 9008 3201 8981
3177 8988 3175 9012
TIME...MOT...LOC 2113Z 017DEG 17KT 3205 9005 3199 9000 3195 8996
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:03 PM CDT | Special Weather Statement | JAN | Lamar | 42 min |
| Aug 9, 5:57 PM CDT | Special Weather Statement | JAN | Montgomery | 63 min |
| Aug 9, 6:20 PM CDT | Special Weather Statement | JAN | Jasper | 40 min |
| Aug 9, 6:41 PM CDT | Special Weather Statement | JAN | Attala | 64 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.